— Mylan Pharmaceuticals has started a voluntary recall of two drugs after a
pharmacist noticed a prescription product containing the wrong medication.
The products affected by the labelling error are one lot of
the Mylan-Minocycline 50-milligram capsules in bottles of 100, and
Mylan-Amlodipine five-milligram tablets in bottles of 100.
A patient who is taking Mylan-Amlodipine to treat high blood
pressure or angina could instead end up getting the other product, which is
used for skin infections, urinary tract infections, gallbladder infections, and
respiratory tract infections such as bronchitis, pneumonia and sinusitis.
A patient who is sensitive or allergic to tetracyclines or
minocyline could experience a life-threatening reaction. In addition, the
patient wouldn’t be getting the medication needed to control high blood
pressure or angina.
says the lot number of the recalled products is 1037180.
Mylan Pharmaceuticals says it received the pharmacist’s
complaint in mid-March.
“The pharmacist reported that she had ordered four
100-count bottles of Mylan-Minocycline 50 mg capsules, and had received instead
three Minocycline bottles correctly containing 100 Mylan-Minocycline 50 mg
capsules. However, the fourth bottle received as part of this order was
labelled as Mylan-Amlodipine 5mg Tablets, but contained 100 Mylan-Minocycline
50 mg capsules.”
The drug company says a quality investigation is continuing.
is monitoring the company’s recall.